Translator Disclaimer
January 2018 A new extended generalized Burr-III family of distributions
Farrukh Jamal, Mohammad A. Aljarrah, M. H. Tahir, M. Arslan Nasir
Tbilisi Math. J. 11(1): 59-78 (January 2018). DOI: 10.2478/tmj-2018-0005

Abstract

In this paper, we introduce a new extended generalized Burr III family of distributions in the so-called T-BurrIII{Y} family by using the quantile functions of a few popular distributions. We derive the general mathematical properties of this extended family including explicit expressions for the quantile function, Shannon entropy, moments and mean deviations. Three new Burr III sub-families are then investigated, and four new extended Burr III models are discussed. The density of Burr III extended distributions can be symmetric, left-skewed, right-skewed or reversed-J shaped, and the hazard rate shapes can be increasing, decreasing, bathtub and upside-down bathtub. The potentiality of the newly generated distributions is demonstrated through applications to censored and complete data sets.

Citation

Download Citation

Farrukh Jamal. Mohammad A. Aljarrah. M. H. Tahir. M. Arslan Nasir. "A new extended generalized Burr-III family of distributions." Tbilisi Math. J. 11 (1) 59 - 78, January 2018. https://doi.org/10.2478/tmj-2018-0005

Information

Received: 13 September 2017; Accepted: 21 December 2017; Published: January 2018
First available in Project Euclid: 21 April 2018

zbMATH: 06856988
MathSciNet: MR3767423
Digital Object Identifier: 10.2478/tmj-2018-0005

Subjects:
Primary: 60E05
Secondary: 62E10, 62H20, 62P10

Rights: Copyright © 2018 Tbilisi Centre for Mathematical Sciences

JOURNAL ARTICLE
20 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.11 • No. 1 • January 2018
Back to Top